100 lb. Club - First day on Zoloft




View Full Version : First day on Zoloft


cfmama
10-21-2010, 12:02 PM
I am scared as all ****. For real.

I took it 5 minutes ago. I really should not have spent an hour last night reading about all the side effects everyone has had. Brain zaps and spontaneously falling asleep (I run a daycare... not good)

I'm going to update here throughout the day if I can so I don't go insane.

To make this relevant...
Breakfast- large organic banana, 1 T natural PB, activia with cereals yogurt


Eliana
10-21-2010, 12:12 PM
It's ok. ;) Those side affects do not happen to everyone! It's quite commonly given. Also, it takes several weeks to build up in your system, just so you know. :)

Take care! You'll be fine.

calluna
10-21-2010, 12:24 PM
Don't borrow trouble, cfmama. Keep observing, including the good parts!


gottadoit2010
10-21-2010, 12:36 PM
My doctor put me on Zoloft while pregnant...I think it's pretty safe and I'm sure you're starting at a nice low dose. But it does do wonders. Sometimes I think I should be back on it. :) Good luck and ENJOY your day! :)

CourtneyDaisey
10-21-2010, 12:39 PM
I took Zoloft for postpartum depression after my oldest daughter was born. Best stuff ever! I wish I still was on it!

pucedaisy
10-21-2010, 01:23 PM
i understand you worrying about the side effects, but by starting with such a low dose, you will probably not suffer many, if any. if you do, they often go away after a week or few. i hope everything goes well for you!!

parkedout
10-21-2010, 03:03 PM
I took Zoloft for postpartum depression after my oldest daughter was born. Best stuff ever! I wish I still was on it!


^^^ Me too! I also used it for PPD. My only advise would be to ask a trusted family member to also keep an eye on you... mood wise. Sometimes you might not see something bad when you are taking a drug designed to help you stay pretty level, emotionally.

I only experienced a few side effects. One was a sexual side effect (no big deal) and the other was that it made me overly calm. My son cut his hand open and my husband swears I just patted his arm and said "Thats nice dear". :dizzy:

Anyways I took it for about 9 months for PPD and then again for about a year and a half 5 years later. Of all the antidepressants I have tried, I liked it the best!

Good luck!

LindsayW
10-21-2010, 04:19 PM
I have been on Zoloft for 15 years, and I've never had problems with side effects. I can tell you one thing, though, it can hinder weight loss. I didn't know that, but last time I was at my doctor he mentioned it to me. That has affected me, but other than that, side affects aren't too bad. I'm sure you will be just fine :) You have probably been worrying yourself too much over it, and you'll see after a couple weeks that there are little to no side affects :)
I am actually trying to wean myself off of Zoloft now. I'm fairly certain I don't need it anymore, so hopefully I can stop being held back from trying to lose weight

SCraver
10-21-2010, 04:21 PM
The side effects that they list for drugs are a list of anything that anyone had while taking them. So - a "side effect" may have really been related to something else and not the drug.

cfmama
10-21-2010, 04:22 PM
Funny thing though... ALL of the studies show that it does NOT hinder weight loss and my doctor said that it has the opposite effect... it tends to make people lose weight especially if they are watching what they eat in the first place.

It will be interesting to see what it does in my case.

MoveMoveMove
10-21-2010, 06:25 PM
What I hate about depression is that there's no test that will tell you what brain chemicals are out of balance. That means the meds are mostly trial and error.

My first med, Paxil, was a MAJOR fail for me. I got the side effects experienced by less than 1% of patients on it. My depression worsened and I became more suicidal.

As Parkedout said above, get someone you trust to keep an eye on you for behavioral changes for the first month or two. After my major severe depressive episode (AKA a nervous breakdown), my coworkers said they had noticed a change in my behavior but hadn't wanted to say anything about it. I understand their hesitance (sp?)but I wish they had said something; I may have switched medicines sooner.

My second med, Wellbutrin, was God sent. I took myself off of it for about 1.5 years but started back on it again about 2 months ago.

Don't be scared. Just keep aware of any mental or physical changes, good or bad, and take action accordingly.

MzHopeful
10-21-2010, 06:29 PM
I agree with everyone else, they have to list all those side effects they dont necessarily happen to the majority of the people. I wish you luck with it, and I hope it works for you. :)

althepirate
10-21-2010, 07:30 PM
Zoloft made me feel like a zombie. I ended up on Lexapro, which was AMAZING.